Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 80, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 16, 2011, 7:19 PM CDT for Beaver County, Texas County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2011, 7:19 PM CDT (00:19 UTC)
- Expired
- Sep 16, 2011, 7:51 PM CDT
- In force
- 32 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Beaver County, OK, Texas County, OK
The radar
The Dodge City radar (KDDC), 133 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
830 WUUS54 KAMA 170019 SVRAMA OKC007-139-170115- /O.NEW.KAMA.SV.W.0080.110917T0019Z-110917T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 719 PM CDT FRI SEP 16 2011 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA NORTHEASTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA * UNTIL 815 PM CDT * AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF HOOKER...OR ABOUT 19 MILES WEST OF LIBERAL...MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... TYRONE... BAKER... TURPIN... HOOKER... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3700 10077 3672 10091 3690 10138 3700 10135 TIME...MOT...LOC 0020Z 287DEG 13KT 3697 10124 $$ JOHNSON
2 follow-up statements
068 WWUS54 KAMA 170040 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 740 PM CDT FRI SEP 16 2011 OKC007-139-170115- /O.CON.KAMA.SV.W.0080.000000T0000Z-110917T0115Z/ TEXAS OK-BEAVER OK- 740 PM CDT FRI SEP 16 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR NORTHWESTERN BEAVER AND NORTHEASTERN TEXAS COUNTIES... AT 738 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TYRONE...OR ABOUT 14 MILES SOUTHWEST OF LIBERAL...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3687 10131 3700 10127 3700 10077 3672 10091 TIME...MOT...LOC 0040Z 287DEG 13KT 3695 10115 $$ JOHNSON
593 WWUS54 KAMA 170051 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 751 PM CDT FRI SEP 16 2011 OKC007-139-170101- /O.CAN.KAMA.SV.W.0080.000000T0000Z-110917T0115Z/ TEXAS OK-BEAVER OK- 751 PM CDT FRI SEP 16 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BEAVER AND NORTHEASTERN TEXAS COUNTIES IS CANCELLED... AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3687 10131 3700 10127 3700 10077 3672 10091 TIME...MOT...LOC 0051Z 282DEG 12KT 3696 10112 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 7:01 PM CDT, 18 minutes earlier.
Area forecast discussion, Sep 16, 7:01 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 701 PM CDT FRI SEP 16 2011 .UPDATE... DECREASED RAIN CHANCES TONIGHT TO 20 PERCENT OVER ALL AREAS EXCEPT THE EXTREME NORTHEAST TEXAS AND EAST HALF OF THE OKLAHOMA PANHANDLES. && .DISCUSSION... WILL CONTINUE TO MONITOR FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS MAINLY OVER THE EAST HALF OF THE OKLAHOMA PANHANDLE THROUGH MIDNIGHT TONIGHT. A SMALL CLUSTER OF STORMS HAS DEVELOPED JUST WEST OF LIBERAL KANSAS WHICH MAY MOVE SOUTHEAST AND AFFECT MAINLY THE EAST OKLAHOMA PANHANDLE. CANNOT RULE OUT A STRAY SEVERE STORM IN THESE AREAS WITH MLCAPE 500-1200 J/KG. HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS UP TO 60 MPH WOULD BE THE MAIN HAZARDS...MAINLY NEAR TYRONE...HOOKER...GUYMON...AND TURPIN. ACROSS THE REST OF THE AREA...LOWERED RAIN CHANCES AS LATEST RADAR IMAGERY INDICATED VERY LITTLE TO NO ACTIVITY. LATEST 00Z KAMA RAOB DEPICTED WEAK INVERSIONS AT 700 AND 550 MB WHICH MAY BE CAPPING THE AIR. THE AIR REMAINS SOMEWHAT UNSTABLE WITH MLCAPE AROUND 500 J/KG. AN INCREASING LOW LEVEL JET JUST AFTER SUNSET MAY SERVE TO BREAK THE CAP...SO KEPT 20 PERCENT RAIN CHANCES. IF STORMS DEVELOP IN THESE AREAS...THEY COULD BE STRONG WITH GUSTY WINDS UP TO 55 MPH AND HAIL UP TO THE SIZE OF PENNIES. LATER TONIGHT...MAY HAVE TO MONITOR FOR FOG AND LOW CLOUD DEVELOPMENT. PRODUCTS HAVE BEEN UPDATED. MBS && .PREV DISCUSSION... /ISSUED 640 PM CDT FRI SEP 16 2011/ AVIATION... FOR THE 00Z TAFS...AFTERNOON AND EVENING CONVECTION IS MORE ISOLATED THAN FIRST EXPECTED. THERE IS A LIMITED WINDOW FOR ANY MORE TSRA TO DEVELOP. THUS THINK ANY DIRECT IMPACT OF TSRA TO ANY OF THE TAF SITES IS VERY UNLIKELY. WILL CONTINUE TO ONLY MENTION CB FOR NOW. ALSO OF CONCERN IS THE POSSIBILITY OF LOW CLOUDS DEVELOPING AFTER 03Z. AGREE WITH THE PREVIOUS FORECAST THAT THE MINOR CHANGE IN WIND DIRECTION...GENERALLY SOUTHERLY AND SOUTHWESTERLY SHOULD BE ENOUGH TO KEEP THE BOUNDARY LAYER MIXED ENOUGH TO PRECLUDE ANY FG AND IFR CEILINGS. HOWEVER...MVFR CEILINGS ARE A POSSIBILITY...ESPECIALLY AT KAMA AND KGUY WHERE THE WIND SHOULD GENERALLY BE SOUTHERLY...AND HEATING WAS LIMITED TODAY. LOW CONFIDENCE THAT ANYTHING WILL DEVELOP BEFORE 06Z...RATHER THINK THE PRIME PERIOD OF CONCERN WILL BE 09 TO 12Z. IF ANY CLOUDS DO DEVELOP...THE CLOUDS SHOULD DISSIPATE AROUND 15Z AS MIXING...AND THUS SURFACE SOUTHWESTERLY WINDS INCREASE. JOHNSON PREV DISCUSSION... /ISSUED 343 PM CDT FRI SEP 16 2011/ DISCUSSION... TODAY-TONIGHT: LOW CLOUDS AND FOG WERE SLOW TO DISSIPATE TODAY AS STUBBORN RIDGING KEPT WINDS FROM THE SOUTHEAST. HOWEVER...LEE SIDE PRESSURE FALLS HAVE ALLOWED A SURFACE TROUGH TO DEVELOP ACROSS NORTHEAST NEW MEXICO INTO SOUTHEAST COLORADO. DOWNSLOPING WINDS HAVE SCOURED OUT LOW-LEVEL MOISTURE...ALLOWING THE FOG TO DISSIPATE AND THE LOW CLOUDS TO LIFT FROM WEST TO EAST. AS A RESULT...TEMPERATURES HAVE RESPONDED ACCORDINGLY ACROSS THE WESTERN PORTION OF THE FORECAST AREA WITH TEMPERATURES IN THE MID TO UPPER 70S. MEANWHILE...CLOUDS HAVE HELD ON LONGER ACROSS THE EAST AND TEMPERATURES REMAIN IN THE MID TO UPPER 60S. INSTABILITY HAS INCREASED WHERE THE CLOUD COVER BROKE FASTER WITH MIXED LAYER CAPES BETWEEN 500 AND 1000 J/KG. AS A RESULT...THUNDERSTORMS ARE DEVELOPING ALONG THE AFOREMENTIONED SURFACE TROUGH. EXPECT COVERAGE TO EXPAND AND INCREASE IN MAGNITUDE THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING AS MIXED LAYER CIN CONTINUES TO DECREASE. COULD SEE SOME STRONG STORMS DEVELOP...BUT WEAK BUOYANCY AND DEEP LAYER SHEAR SHOULD PREVENT SUSTAINED ORGANIZATION. HOWEVER...ANY STORMS THAT DO DEVELOP COULD PRODUCE SMALL HAIL AND GUSTY WINDS UP TO 55 MPH. EXPECT SHOWERS AND STORMS TO SPREAD EASTWARD OVERNIGHT. SATURDAY-SATURDAY NIGHT: THIS APPEARS TO BE THE WARMEST DAY IN THE PACKAGE AS BREEZY SOUTHWESTERLY WINDS DEVELOP ALONG AND AHEAD OF A SURFACE TROUGH/PSEUDO-DRYLINE. THIS FEATURE IS EXPECTED TO MIX INTO THE EASTERN ZONES SATURDAY AFTERNOON WITH MOISTURE POOLING AHEAD OF IT. AS A SHORTWAVE TROUGH PASSES OVERHEAD...FORCING FOR ASCENT AND CONVERGENCE ALONG THE DRYLINE SHOULD BE SUFFICIENT TO INITIATE CONVECTION. IT MAY TAKE MOST OF THE AFTERNOON FOR CONVECTION TO DEVELOP AS SOME CAPPING WILL HAVE TO BE OVERCOME. THE ENVIRONMENT WILL BECOME INCREASINGLY FAVORABLE FOR STORMS TO BECOME STRONG TO SEVERE GIVEN THE FAVORABLE COMBINATION OF MODEST BUOYANCY AND SUFFICIENT DEEP LAYER SHEAR. IN FACT...WOULDN/T BE SURPRISED IF A COUPLE OF STORMS EXHIBIT SUPERCELLULAR CHARACTERISTICS...BUT THINK LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. THE TORNADO THREAT IS NON-ZERO AS LCL HEIGHTS WILL AROUND 1500 M AGL...0-1 KM SHEAR VECTORS WILL BE BETWEEN 15 AND 20 KT...AND 0-3 KM CAPE WILL BE BETWEEN 60 AND 90 J/KG. THIS COULD SUPPORT SOME LOW- LEVEL ROTATION AT TIMES. A COLD FRONT WILL MOVE ACROSS THE AREA SATURDAY NIGHT WITH WINDS SHIFTING TO THE NORTHWEST BEHIND IT. SUNDAY-FRIDAY: NOT EXPECTING MUCH OF A COOL DOWN WITH THIS FRONT...BUT TEMPERATURES WILL BE SLIGHTLY COOLER ON SUNDAY. COULD SEE SOME SHOWERS AND THUNDERSTORMS DEVELOP ACROSS THE SOUTHEAST TEXAS PANHANDLE SUNDAY EVENING AS MOISTURE WRAPS AROUND THE SURFACE LOW AND AN UPPER-LEVEL DISTURBANCE PASSES OVERHEAD. KEPT POPS IN MONDAY EVENING AND NIGHT...BUT NOT SEEING MUCH IN THE WAY OF UPLIFT TO PROVIDE THE NEEDED FORCING FOR ASCENT. BETTER CHANCES FOR THUNDERSTORMS WILL ARRIVE ON TUESDAY AS A COLD FRONT APPROACHES THE AREA. COULD ALSO SEE SOME THUNDERSTORMS ON WEDNESDAY AS THE FRONT REMAINS ACROSS THE AREA. THE GFS CONTINUES TO EXHIBIT A WET BIAS AND WAS LARGELY DISCOUNTED FOR IT/S QPF FIELDS. UNSEASONABLY DEEP CYCLONIC VORTEX WILL SPIN OVER THE GREAT LAKES THURSDAY AND FRIDAY WITH NORTHWEST FLOW ALOFT PERSISTING OVER THE REGION. THIS SHOULD KEEP TEMPERATURES NEAR NORMAL WITH ONLY SLIGHT CHANCES FOR PRECIPITATION. MAY HAVE TO WATCH ANY SUBTLE DISTURBANCES MOVING THROUGH THIS FLOW AS THEY COULD HELP INITIATE SOME CONVECTION. JACKSON FIRE WEATHER... SOUTHWESTERLY WINDS WILL INCREASE ON SATURDAY AHEAD OF A SURFACE TROUGH. HOWEVER...RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE 20 PERCENT...THEREBY PRECLUDING ANY ELEVATED OR CRITICAL FIRE WEATHER CONCERNS. A COLD FRONT WILL MOVE THROUGH THE AREA ON SATURDAY NIGHT WITH WINDS SHIFTING TO THE NORTHWEST AND THEN NORTHEAST SUNDAY. NO ELEVATED OR CRITICAL FIRE WEATHER CONCERNS ARE EXPECTED BETWEEN SUNDAY AND FRIDAY AS RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 20 PERCENT AND WINDS WILL REMAIN BELOW 15 MPH. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 59 90 58 86 58 / 20 10 10 10 10 BEAVER OK 63 90 61 86 60 / 40 30 20 10 10 BOISE CITY OK 59 87 52 83 54 / 20 10 10 10 10 BORGER TX 62 91 62 88 63 / 20 20 10 10 10 BOYS RANCH TX 59 89 55 85 56 / 20 10 10 10 10 CANYON TX 58 90 57 86 57 / 20 10 5 10 10 CLARENDON TX 60 89 63 89 63 / 20 20 20 10 20 DALHART TX 56 87 53 83 53 / 20 10 10 10 10 GUYMON OK 60 91 58 86 56 / 30 10 10 10 10 HEREFORD TX 59 88 56 85 56 / 20 10 5 10 10 LIPSCOMB TX 62 89 63 87 61 / 20 30 20 10 10 PAMPA TX 60 88 60 87 62 / 20 20 20 10 10 SHAMROCK TX 61 87 63 89 63 / 20 30 30 10 20 WELLINGTON TX 62 90 62 91 63 / 20 30 30 10 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 16/17
Hazardous weather outlook, Sep 16, 6:46 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 646 PM CDT FRI SEP 16 2011 OKZ001>003-TXZ001>020-171100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 646 PM CDT FRI SEP 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. THE PRIMARY HAZARDS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING ACROSS THE EASTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. ON SUNDAY EVENING...THUNDERSTORM CHANCES WILL BE CONFINED TO THE SOUTHEAST TEXAS PANHANDLE. THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES MONDAY NIGHT THROUGH TUESDAY NIGHT. ANY STORMS THAT FROM SUNDAY EVENING THROUGH TUESDAY NIGHT SHOULD REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE LIMITED ACTIVATION LATE THIS AFTERNOON AND EVENING...AND THEN AGAIN SATURDAY AFTERNOON AND EVENING. JOHNSON
In the hours before
Special weather statement, Sep 16, 6:52 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 652 PM CDT FRI SEP 16 2011 OKZ002-170015- TEXAS OK- 652 PM CDT FRI SEP 16 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT FOR FAR NORTHERN TEXAS COUNTY. AT 647 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 13 MILES NORTHWEST OF HOOKER...MOVING EAST AT 15 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JOHNSON
Special weather statement, Sep 16, 7:13 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 713 PM CDT FRI SEP 16 2011 OKZ002-170045- TEXAS OK- 713 PM CDT FRI SEP 16 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR FAR NORTHWESTERN TEXAS COUNTY. AT 710 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 9 MILES NORTH OF HOOKER...OR ABOUT 18 MILES WEST OF LIBERAL...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JOHNSON
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.